| Model Number |
VENUL14140 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.However, images were provided for review.The investigation of the reported event is currently underway.(expiry date: 07/2022).
Event or Problem Description
It was reported that during a stent placement in the left iliac vein via bilateral femoral approach, the part of the stent allegedly failed to expand.It was further reported that the user have twisted the catheter system to finally expand the stent.The alleged expansion failure led to a prolonged procedure; however, there was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.The condition of the returned delivery system confirmed an expansion issue.The stent brake of the inner catheter which had been under the stent during deployment was found shifted with heavy imprints, and superficial damage which indicated that the stent adhered to the stent brake leading to breakaway and shifting upon removal.Images provided demonstrating an hour-glass like deformation of the stent in the area of the stent brake further confirmed that the stent adhered to the inner catheter stent brake which leads to a confirmed investigation result for expansion issue.Based upon the available information a definitive root cause could not be determined.Labeling review: a review of the relevant instruction for use for this product was conducted.The instruction for use was found to address potential complications and adverse events such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, and malposition.H10: d4 (expiry date: 07/2022), g3 h11: h6 (method, result) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the venovo¿ venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.The condition of the returned delivery system confirmed an expansion issue.The stent brake of the inner catheter which had been under the stent during deployment was found shifted with heavy imprints, and superficial damage which indicated that the stent adhered to the stent brake leading to breakaway and shifting upon removal.Images provided demonstrating an hour-glass like deformation of the stent in the area of the stent brake further confirmed that the stent adhered to the inner catheter stent brake which leads to a confirmed investigation result for expansion issue.Based upon the available information a definitive root cause could not be determined.Labeling review: a review of the relevant instruction for use for this product was conducted.The instruction for use was found to address potential complications and adverse events such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, and malposition.H10: d4 (expiry date: 07/2022), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
Event or Problem Description